A Caltech Library Service

Cyclic sets in multidimensional voting models

Cohen, Linda (1979) Cyclic sets in multidimensional voting models. Journal of Economic Theory, 20 (1). pp. 1-12. ISSN 0022-0531. doi:10.1016/0022-0531(79)90059-0.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Simple majority rule usually does not yield an unambiguous consistent outcome. Assuming a characterization of the set of potential outcomes as R^n and an odd number of voters with quasi-concave preferences, a unique, nonempty set of majority rule cycles exists. Sufficient conditions are established for the top cycle set to encompass the entire policy space. Generalized quadratic utility functions satisfy these conditions.

Item Type:Article
Related URLs:
URLURL TypeDescription ItemWorking Paper
Additional Information:© 1979 by Academic Press, Inc. Received March 22, 1977; revised June 2, 1978. I wish to thank John Ferejohn and my colleagues in the 1977 California Institute of Technology Social Science workshop. I especially thank Charles Plott and Richard McKelvey for commenting on earlier versions. Formerly SSWP 172.
Issue or Number:1
Record Number:CaltechAUTHORS:20171121-152137219
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83411
Deposited By: Jacquelyn Bussone
Deposited On:22 Nov 2017 17:28
Last Modified:15 Nov 2021 19:57

Repository Staff Only: item control page